| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
11/28/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Medical products: unknown screws, part# unk, lot# unk.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
Event or Problem Description
It was reported a sternal band fractured two months after implantation.Patient complained of pain near the xiphoid and x-ray revealed the band had snapped on the implant.The fractured implant was removed and the patient was closed with wire.Patient coughing may have contributed to the fracture of the implant.No additional patient consequences have been reported.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was carried out on the product and the band shows heavy wear and has snapped at the location where the band meets the plate body.The dhr was reviewed and there were no non conformances found.There are no indications of manufacturing defects.For this part (74-0004) and the previous one (1) year (from the notification date) regarding the fracturing of the implant post surgery, there is a complaint rate of 0.03% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined, but in reviewing the provided patient information they list the height/ weight, which was calculated to a bmi of 28.4 which could have potentially contributed to the band failure.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.
Event or Problem Description
This follow-up report is being submitted to relay additional information.